North Dakota, 2006

Hail in North Dakota, June 30, 2006

June 30, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 30, 1:03 PM CST, 6 hours 57 minutes earlier.

Area forecast discussion, Jun 30, 1:03 PM CST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
203 PM CDT FRI JUN 30 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
PARAMETERS CONTINUE TO ADVERTISE CHANCE SEVERE CONVECTION THIS
AFTERNOON AND EVENING. SURFACE TROUGH EAST OF CWA WITH MID LEVEL
SHORT WAVE NOW ENTERING WESTERN NORTH DAKOTA. 18Z SOUNDING FROM KBIS
MODIFIED TO LOWER 90S HAS 2000 J/KG CAPE BUT STILL RETAINS WEAK CAP
AROUND 70H. WILL STILL NEED SMALL BUMP FROM SOMETHING TO TRIGGER
CONVECTION. THETA-E RIDGE AND BEST THETA-E ADVECTION OVER EASTERN
CWA WHILE WEAK CONVECTION BEGINS TO FIRE IN EASTERN MONTANA
SOUTHWEST OF KGGW BACK OF COMMA HEAD OF VORT MAX. WILL KEEP CHANCE
POPS FROM THIS EVENING THROUGH TONIGHT.

RIDGE BEGINS TO REBUILD OVER NORTHERN ROCKIES AS CLOSE 50H LOW
PUSHES SOUTHEAST FROM FORMER NORTHWEST TERRITORIES TO NORTH OF GREAT
LAKES BY END OF SHORT TERM PERIOD. NORTHWEST FLOW RETURNS WITH A
COUPLE OF WEAK SHORTWAVES IN FLOW WITH SLIGHT CHANCE DIURNAL POPS.
ONLY MINOR CHANGES TO ONGOING POP AND WX GRIDS. TEMPERATURES RETURN
TO NEAR NORMAL LEVELS OR SLIGHTLY ABOVE.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
NO CHANGES IN THE LONG TERM. UPPER LEVEL RIDGE WILL BRING MAINLY
WARM AND DRY WEATHER TO THE NORTHERN PLAINS. MAY SEE SOME SORT OF
CONVECTION TAKE PLACE DURING THE MIDDLE AND LATER PARTS OF NEXT WEEK
DUE TO WEAK DISTURBANCES MOVING THROUGH...BUT NOTHING TO WARRANT
INTRODUCING WIDESPREAD POPS AT THIS POINT. MODELS ALSO CONTINUE TO
ADVERTISE THE RIDGE SHIFTING EAST TOWARDS THE END OF THE WEEK...SO
THINGS MAY GET MORE ACTIVE AROUND NEXT WEEKEND.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/NH
Hazardous weather outlook, Jun 30, 3:13 AM CST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT FRI JUN 30 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING
INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY
IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94.
SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE
CRITERIA DUE TO STRONG INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 30, 6:32 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND GST     CANNON BALL             46.42N 100.62W
06/30/2006  E60 MPH          SIOUX              ND   PUBLIC

            QUARTER SIZE HAIL AS WELL.

&&

VJENSEN
Local storm report, Jun 30, 6:39 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     SELFRIDGE               46.04N 100.92W
06/30/2006  E63 MPH          SIOUX              ND   MESONET

&&

SWICHE
Local storm report, Jun 30, 6:47 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
747 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             N BRADDOCK              46.56N 100.09W
06/30/2006  M1.00 INCH       EMMONS             ND   TRAINED SPOTTER

&&

NHEINERT
Local storm report, Jun 30, 7:04 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
804 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             LINTON                  46.27N 100.23W
06/30/2006  E1.00 INCH       EMMONS             ND   TRAINED SPOTTER

&&

SWICHE
Local storm report, Jun 30, 7:16 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
816 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             5 W MERCER              47.49N 100.82W
06/30/2006  E1.75 INCH       MCLEAN             ND   PUBLIC

            GOLF BALL SIZE HAIL SHATTERED WINDOWS IN A HOME. HAIL
            LASTED FROM 723 PM CDT UNTIL 728 PM CDT.

&&

CJS
Local storm report, Jun 30, 7:19 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
819 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     11 NW REGAN             47.27N 100.69W
06/30/2006  E60 MPH          BURLEIGH           ND   NWS EMPLOYEE

            RIPPED CANOPIES OFF CAMPERS AT NEW JOHNS LAKE.

&&

SWICHE

The radar

The Bismarck radar (KBIS), 115 km away, was scanning. The volume nearest the first event began at 01:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
June 30, 8:00 PM CST to 8:10 PM CST
Where
Logan County, 12 mi E of Burnstad
Measured
0.75 in hail
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.383, -99.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522597.